Rated 5.0/5 based on 13 votes

Top
10
Doctor insights on: Causes Of Moon Face

Share
Dr. Geoffrey Rutledge
Board Certified, Internal Medicine
35 years in practice
2M people helped
1

1
How do steroids cause moon face? How do they cause fat just in certain parts of the body? And if we know how they do it, isn’t there some way to stop it?

Redistribution : Redistribution of fat in the face is a common side effect of long term steroid therapy. There is no definitive answer as to why this occurs. Some people report that once they are off the streroids that the "moon face" side effect eventually resolves back to normal, however this can take months. Others have had to consult a doctor for other cosmetic solutions. ...Read more

Get help from a doctor now ›
Dr. Dennis Higginbotham
Board Certified
24 years in practice
49M people helped
Get help from a real doctor now
Continue

Moon Face (Definition)

It is a full face caused by intake of corticosteroids (cortisone) or by increased production of cortisone by the ...Read more


Dr. Barbara Stark Baxter
Board Certified, Allergy and Immunology
36 years in practice
1M people helped
2

2
Will a four week course of prednisone cause me a moon face?

Will a four week course of prednisone cause me a moon face?

Varies widely: It depends on how high a dose of Prednisone you are taking and on your ability to metabolize the medication. People vary widely in how soon they get a moon face and how easy it is for it to resolve, but if it does occur, it is reversible when the Prednisone is discontinued. http://www.healingwell.com/community/default.aspx?f=29&m=826537 here are some patient experiences showing the variability. ...Read more

Get help from a doctor now ›
Dr. Dennis Higginbotham
Board Certified
24 years in practice
49M people helped
Get help from a real doctor now
Continue
Dr. Carlos Kier
Board Certified, Rheumatology
45 years in practice
63K people helped
3

3
Will a 4 week course of prednisone cause moon face?

Will a 4 week course of prednisone cause moon face?

Possibly: It would depend entirely on the daily dose of prednisone. With high doses of Prednisone facial changes could occur within one month. Some patients are more sensitive to this this effect than others and are more likely to manifest this effect. ...Read more

Get help from a doctor now ›
Dr. Ronald Krauser
Board Certified, Rheumatology
46 years in practice
65M people helped
4

4
4 weeks on prednisone can cause moon face?

4 weeks on prednisone can cause moon face?

Possibly: It depends on the dosage used. The higher the dose, the more likely to see side effects. ...Read more

Get help from a doctor now ›
Dr. Dennis Higginbotham
Board Certified
24 years in practice
49M people helped
Get help from a specialist now
Continue
Dr. Pavel Conovalciuc
Board Certified, Family Medicine
17 years in practice
58M people helped
5

5
Im taking rectal foam 20mg for proctisis. Will it cause weight gain/moon face. The leaflet doesn't indicate but web info says its common. Im a model?

Im taking rectal foam 20mg for proctisis.  Will it cause weight gain/moon face. The leaflet doesn't indicate but web info says its common. Im a model?

No: It has most likely hydrocortisone, a steroid hormone. However, the amount of the foam is small enough and systemic absorption is not that significant plus the duration of treatment should be no more than 2 weeks at a time. I've had lots of people use it but none has ever complained of weight gain due to it. ...Read more

Get help from a doctor now ›
Dr. John Chiu
Board Certified, Allergy and Immunology
51 years in practice
21M people helped
7

7
Have either a virus in the ear or menieres disease dr put on 12 days of prednisone is it normal to feel tired and queasy also will it cause moon face?

Have either a virus in the ear or menieres disease dr put on 12 days of prednisone is it normal to feel tired and queasy also will it cause moon face?

Not usually: Moon face is not expected after only 12 days of Prednisone unless the dose exceeds 80 mg a day but even then it is unlikely that you will end up with a moon face. However you may gain weight. High dose of Prednisone may also upset the stomach but feeling tired is uncommon. Since high dose of Prednisone may reduce your blood potassium level, consult your doctor re. It. ...Read more

Get help from a doctor now ›
Dr. Quang Nguyen
Board Certified, Endocrinology
26M people helped
9

9
Does cushing's syndrome and the moon face disappear after you stop taking the medication that caused it?

Does cushing's syndrome and the moon face disappear after you stop taking the medication that caused it?

Yes: Cushing's syndrome by definition is high level of cortisol in the body. If the cause was taking too much cortisol and you successfully weaned off of it, then you no longer have cushing's syndrome. Moon face could also resolve but this takes a lot longer. ...Read more

Get help from a doctor now ›
Dr. Dan Fisher
Board Certified, Internal Medicine
21 years in practice
78M people helped
10

10
At what dosage does the moon face caused by prednisone subside ? I'm on 10mg.

At what dosage does the moon face caused by prednisone subside ? I'm on 10mg.

Moon face: Generally the moon face is related to dose over time not just to dose alone. You are at a dose that should allow the face to resolve, but it may take months. ...Read more

Get help from a doctor now ›

Get more personalized answers directly from real doctors!

Get help from a real doctor now
Dr. Dennis Higginbotham
Board Certified,
24 years in practice
49M people helped
Continue
72,000 doctors available
Find us on Facebook